MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: patient information was not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was in need of a non-urgent ¿wire surgery.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas) and the reported events could not be conclusively determined through this evaluation.No product was evaluated under this complaint.The heartmate ii device serial numbers, as well as other specific case/patient information, are not available.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The heartmate ii lvas ifu, document rev.A, and the heartmate ii lvas patient handbook, rev.A, are currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Sections 6 and 8 of the hmii ifu, as well as sections 4 and 6 of the hmii patient handbook, provide information regarding how to care for the driveline and address damage due to wear and fatigue of the driveline.These sections state that despite care, all heartmate ii drivelines have the potential for wire/shield breakdown to occur dependent on duration of use and movement/flexing over time.Additionally, these sections outline indications of driveline damage as well as the how to respond to such events.The patient handbook also instructs the user to call their hospital contact right away if the driveline is damaged (or might be damaged).Section 5 of the patient handbook, ¿alarms and troubleshooting¿, and section 7 of the ifu, ¿alarms and troubleshooting¿, provides information on all system alarm conditions as well as the appropriate actions associated with each condition.The patient handbook also contains a section on handling emergencies and further instructs the user to call their hospital contact if the patient thinks that, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22534722
Report Number2916596-2025-04812
Device Sequence Number18147013
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown